Alert archive / Illinois / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 129, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 12, 2018, 3:03 PM CDT for Edwards County, Wayne County, White County, Illinois. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 12, 2018, 3:03 PM CDT (20:03 UTC)
- Expired
- Jun 12, 2018, 3:30 PM CDT
- In force
- 27 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Edwards County, IL, Wayne County, IL, White County, IL
The radar
The Evansville,IN radar (KVWX), 44 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.1 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -283 J/kg
- Mixed-layer LCL
- 1317 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 12:55 PM CDT, 2 hours 8 minutes earlier.
Area forecast discussion, Jun 12, 12:55 PM CDT, 2 hours 8 minutes before
Area Forecast Discussion National Weather Service Paducah KY 1255 PM CDT Tue Jun 12 2018 .UPDATE... Issued at 1253 PM CDT Tue Jun 12 2018 For 18Z aviation TAF run. UPDATE Updated aviation section for 12z taf issuance && .SHORT TERM...(Today through Wednesday) Issued at 320 AM CDT Tue Jun 12 2018 Thunderstorm and heavy rain potential continues to be the primary forecast challenge. Thunderstorms increased in coverage overnight over western Kentucky and southern Illinois, indicating that it won't take much to get things going today. Persistent but weakening mcs over southwest Indiana and se Illinois sent an outflow boundary across the Pennyrile region of west Kentucky to near kpah. Convection increased along this boundary around midnight. The 00z high-res cam models have done a fairly good job of depicting the new activity on the boundary. A nearly stationary 500 mb vort center over Indiana has been providing added lift to sustain the convection early this morning. The 00z Monday high-res models finally scored a point yesterday. Their timing and placement of convection was in the ballpark. Most of the activity waited til around 00z to develop, as they indicated. For today, they indicate fairly widespread convection developing around 18z as the atmosphere becomes strongly unstable. This convection will be supported by a very moist low-level southwest flow interacting with outflow boundaries. Pops will be raised into the likely category for parts of the area today. Given the anticipated high capes and deep moisture, some pulse type wind or hail events are again possible. Heavy rainfall is an equally high concern due to the slow storm motion and potential for backbuilding cells. Some backbuilding of storms was observed over Massac and Pope Counties in the past couple hours, where dual-pol rainfall estimates were around 1.5 inches per hour. A Flash Flood Watch was considered for areas of southwest Indiana and se Illinois where flash flood guidance is quite low. However, the timing of convection was not clear enough to set a time frame for the watch. Later shifts may be able to zero in on a watch for this afternoon or this evening. For tonight, the high-res models diminish activity rather abruptly this evening. Hourly forecast pops will decrease tonight, though not as quickly as the high-res models indicate. On Wednesday, a weak cold front will progress southeast across the lower Ohio Valley and southeast Missouri. The atmosphere along the front is forecast to become strongly unstable once again. However, the potential for early morning convection makes the timing and intensity of redevelopment unclear. Forecast pops will be in the chance category. Heat indices will remain just below critical thresholds the next couple afternoons. A few places in southeast Missouri may again reach 100 degrees on the heat index, but convection should make the duration of any hazardous heat indices short-lived. .LONG TERM...(Wednesday night through Monday) Issued at 320 AM CDT Tue Jun 12 2018 Better than average confidence in the big picture or synoptic scale features as models are in fair to good agreement. The main threat for thunderstorms will mainly be in the heat of the day through the extended. By Wednesday night the front should be south of the area. This will result in drying or very low chances of rain. The front will lift back north and stall or meander over the lower Ohio Valley and Middle Mississippi Valley. This will return chances of storms to the region through the weekend...albeit sparse in coverage. The best chance for storms will be in the afternoon or early evening. This will mainly due to upper level ridging building in from the west. This should mitigate storm develop at least some. This will bring a northerly wind to the region in the fronts wake. Finally turning easterly late in the week. Winds will finally shift back to the south late Saturday into next week. This will also contribute to holding off storms a little. Wednesday instability will be strong with LI's approaching double digits and CAPE values in 3k-4k j/kg2 range any storms could be strong at the very least. Also PWats will approaching 2 inches...so they could produce copius amounts of rain where storms develop. As we get into end of the week forecast soundings indicate an inversion around 850mb which should also limit storm development. The inversion breaks down by Sunday. However the upper level ridge keeps building eastward and should centered over us by the weekend at the latest. This high keeps drifting eastward and be off the east coast as we start next week. This will likely bring higher storm chances to the region next week. Temperatures will continue to be about 5 or more degrees above normal with highs around 90 and lows around 70 through the extended. && .AVIATION... Issued at 1250 PM CDT Tue Jun 12 2018 A very moist and unstable air mass will set the stage for scattered to numerous thunderstorms today. As diurnal heating kicks in, storms should develop at or near the remainder of the taf sites this afternoon/evening. Heavy rain may accompany some storms. Although ifr conditions are possible, the probability of sustained ifr is too low to mention in the tafs at this time. Outside of storms, vfr conditions will continue. Although tsra is not mentioned in the tafs after midnight tonight, there is a small chance isolated convection will linger well into the night. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...Flash Flood Watch until 2 PM CDT this afternoon for ILZ076>078. MO...None. IN...Flash Flood Watch until 2 PM CDT this afternoon for INZ081-082. KY...None. && UPDATE...GM SHORT TERM...MY LONG TERM...KH AVIATION...GM
Hazardous weather outlook, Jun 12, 4:07 AM CDT, 10 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 407 AM CDT Tue Jun 12 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-130915- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 407 AM CDT Tue Jun 12 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight Scattered to numerous thunderstorms will continue today. Locally heavy rainfall is the primary concern, especially where the ground is nearly saturated in southwest Indiana and southeast Illinois. Some isolated flooding is possible. During the afternoon and early evening, a few strong storms with hail and gusty winds are possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There is a chance of thunderstorms Wednesday. Locally heavy rain and dangerous lightning are the primary concerns. A few storms could become strong, with hail and gusty winds. There is a slight chance of thunderstorms every day from Thursday into early next week. The storms will be mainly during the heat of the afternoon. Dangerous lightning will be the main concern. The heat index will peak around 100 degrees each afternoon from Friday through Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. York
In the hours before
Local storm report, Jun 12, 1:33 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
133 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM HAIL 3 E AVA 37.89N 89.44W
06/12/2018 E0.75 INCH JACKSON IL TRAINED SPOTTER
&&
DWSLocal storm report, Jun 12, 1:35 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
135 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND GST 3 E AVA 37.89N 89.44W
06/12/2018 E40.00 MPH JACKSON IL TRAINED SPOTTER
SMALL TREE LIMBS DOWN. WINDS ESTIMATED AT 40 MPH.
&&
DWSSpecial weather statement, Jun 12, 1:36 PM CDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Paducah KY
136 PM CDT TUE JUN 12 2018
ILZ081-082-084>086-088-089-092-MOZ076-086-087-100-110-111-121915-
Jackson IL-Union IL-Johnson IL-Saline IL-Alexander IL-Franklin IL-
Hamilton IL-Williamson IL-Bollinger MO-Cape Girardeau MO-Stoddard MO-
Wayne MO-Scott MO-Perry MO-
136 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION...NORTHWESTERN JOHNSON...
NORTHWESTERN SALINE...NORTHWESTERN ALEXANDER...SOUTHERN FRANKLIN...
WILLIAMSON...SOUTHEASTERN JACKSON...SOUTHERN HAMILTON...NORTHWESTERN
SCOTT...SOUTHERN BOLLINGER...SOUTHEASTERN PERRY...EAST CENTRAL
WAYNE...NORTHEASTERN STODDARD AND CAPE GIRARDEAU COUNTIES UNTIL 215
PM CDT...
At 135 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Zeigler to 7 miles northeast of Shook. Movement
was east at 25 mph.
Dime size hail and winds in excess of 40 mph will be possible with
these storms. Storm spotters reported 40 mph winds and dime size
hail as the storms moved through Ava Illinois.
These storms have the potential to intensify and become severe.
Locations impacted include...
Cape Girardeau, Carbondale, Marion, Jackson, Herrin, West Frankfort,
Murphysboro, Carterville, Scott City, Anna, Johnston City, Chaffee,
Christopher, Jonesboro, Marble Hill, Advance, Oran, Bollinger Mill
State Historic Site, Trail Of Tears State Park and Zeigler.
LAT...LON 3794 8837 3792 8837 3698 8978 3706 9028
3797 8913
TIME...MOT...LOC 1835Z 261DEG 23KT 3788 8904 3709 9019
PSLocal storm report, Jun 12, 1:50 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
150 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0149 PM TSTM WND DMG MURPHYSBORO 37.77N 89.34W
06/12/2018 JACKSON IL BROADCAST MEDIA
TREES DOWN IN MURPHYSBORO.
&&
DWSLocal storm report, Jun 12, 2:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
244 PM CDT TUE JUN 12 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
06/12/2018 CAPE GIRARDEAU MO BROADCAST MEDIA
TREES DOWN IN JACKSON. SEVERAL POWER OUTAGES REPORTED IN
JACKSON AND CAPE GIRARDEAU. TIME ESTIMATED FROM RADAR.
&&
DWSSpecial weather statement, Jun 12, 2:50 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Paducah KY
250 PM CDT TUE JUN 12 2018
ILZ084-085-088-089-092-093-MOZ087-111-112-122015-
Alexander IL-Jackson IL-Union IL-Johnson IL-Williamson IL-Pulaski IL-
Cape Girardeau MO-Scott MO-Mississippi MO-
250 PM CDT TUE JUN 12 2018
...SIGNIFICANT WEATHER ADVISORY FOR UNION...PULASKI...JOHNSON...
SOUTHERN WILLIAMSON...SOUTHEASTERN JACKSON...ALEXANDER...NORTHERN
MISSISSIPPI...SCOTT AND EAST CENTRAL CAPE GIRARDEAU COUNTIES UNTIL
315 PM CDT...
At 248 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Cobden to Hay-Wood City. Movement was
east at 20 mph. These storms had produced damaging winds in Cape
Girardeau county, but have weakened.
Isolated wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Charleston, Scott City, Anna, Cairo, Jonesboro, Vienna, Oran, Benton,
Cobden, Goreville, Bertrand, Mounds, Dongola, Morley, Tamms, Mound
City, Kelso, Creal Springs, Karnak and Wyatt.
LAT...LON 3696 8972 3700 8973 3765 8922 3762 8871
3751 8871 3733 8885 3734 8890 3730 8893
3723 8893 3721 8903 3707 8918 3702 8918
3698 8912 3682 8925
TIME...MOT...LOC 1948Z 282DEG 19KT 3758 8919 3702 8962
PSThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 10:08 PM CDT | Special Weather Statement | PAH | Henderson | 52 min |
| Jun 12, 4:53 PM CDT | Special Weather Statement | PAH | Caldwell, Hopkins, Lyon, Union, Webster | 37 min |
| Jun 12, 4:58 PM CDT | Special Weather Statement | PAH | Daviess | 47 min |
| Jun 12, 5:30 PM CDT | Special Weather Statement | PAH | Christian, Hopkins, McLean, Muhlenberg, Trigg | 45 min |
| Jun 11, 7:03 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 27 min |
| Jun 11, 7:28 PM CDT | Severe Thunderstorm Warning | PAH | Wayne | 18 min |
| Jun 11, 8:20 PM CDT | Special Weather Statement | PAH | Jefferson, Wayne | 40 min |
| Jun 11, 8:47 PM CDT | Special Weather Statement | PAH | Edwards, Wayne | 43 min |
| Jun 11, 9:29 PM CDT | Special Weather Statement | PAH | Wabash | 46 min |
| Jun 12, 1:21 AM CDT | Special Weather Statement | PAH | Massac, Pope | 39 min |
| Jun 12, 2:24 AM CDT | Special Weather Statement | PAH | Pope | 51 min |
| Jun 12, 6:39 AM CDT | Areal Flood Advisory | PAH | Wayne | 111 min |
| Jun 12, 7:08 AM CDT | Flash Flood Watch | PAH | Edwards, Wabash, Wayne, White | 13 hr |
| Jun 12, 8:36 AM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 1:36 PM CDT | Special Weather Statement | PAH | Union, Williamson | 39 min |
| Jun 12, 1:45 PM CDT | Severe Thunderstorm Warning | PAH | Jackson, Union | 30 min |
| Jun 12, 2:10 PM CDT | Severe Thunderstorm Warning | PAH | Alexander, Union | 35 min |
| Jun 12, 2:17 PM CDT | Flash Flood Warning | PAH | Wayne | 118 min |
| Jun 12, 2:50 PM CDT | Special Weather Statement | PAH | Alexander, Johnson, Pulaski, Union | 25 min |
| Jun 12, 3:26 PM CDT | Flash Flood Warning | PAH | Edwards | 2 hr |
| Jun 12, 3:31 PM CDT | Special Weather Statement | PAH | Wabash | 44 min |
| Jun 12, 3:38 PM CDT | Severe Thunderstorm Warning | PAH | Wabash, White | 37 min |
| Jun 12, 3:48 PM CDT | Flash Flood Warning | PAH | Wabash | 3 hr |
| Jun 12, 4:15 PM CDT | Areal Flood Warning | PAH | Wayne | 3 hr |
| Jun 12, 3:08 PM CDT | Special Weather Statement | PAH | Butler, Stoddard | 52 min |
| Jun 12, 3:57 PM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 33 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.